Several individuals have come forward to Houston Today recently, who claim to have experienced strong side effects to the booster COVID-19 vaccine. In some instances, getting very sick.
Houston Today spoke to Northern Health representatives about if these kind of side effects are normal, and in general, what to expect when getting the booster shot.
“Anecdotally, we’re hearing very similar experiences from those who have had booster doses, to what they felt after their first and/or second doses. People getting boosters should expect the usual side effects, which are noted on vaccine after-care sheets provided at the time of vaccination; side effects are common a day or two after getting the vaccine,” said Northern Health Northern Interior Medical Health Officer, Dr. Rakel Kling.
According to Dr. Kling, these side effects could include pain, redness, itchiness or swelling at the injection site, fatigue or headache, fever and chills, and other symptoms.
The B.C. Centre for Disease Control recently came out with a report containing statistics from Dec. 13, 2020 to Nov. 27, 2021 on adverse events following immunization with COVID-19 vaccines. In the report, it states that of the 8,625,058 COVID-19 vaccine doses administered province-wide during that time including booster shots, there have been 4,666 reports of adverse effects [equal to 0.00054 per cent of the total doses administered].
There were 339 reports that met the serious definition, meaning that it resulted in the person being hospitalized, which is 0.000039 per cent of the total doses administered.
“Most side effects are not serious, and should go away on their own. If people have concerns about their symptoms, they should contact their primary care provider or call 811,” said Kling.
Have a story tip? Email: